Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 30, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Mar 25, 2021, 3:34 AM CDT. It took effect at Mar 25, 2021, 8:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2021, 3:34 AM CDT (08:34 UTC)
- In effect from
- Mar 25, 2021, 8:00 AM CDT
- Expired
- Mar 25, 2021, 3:47 PM CDT
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
576 WHUS74 KCRP 250834 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 334 AM CDT Thu Mar 25 2021 GMZ230-235-251800- /O.CON.KCRP.MF.Y.0021.000000T0000Z-210325T1400Z/ /O.NEW.KCRP.SC.Y.0030.210325T1300Z-210325T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 334 AM CDT Thu Mar 25 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to one mile or less. For the Small Craft Advisory, northwest winds 20 to 25 knots with gusts up to 30 knots and rough waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...For the Dense Fog Advisory, until 9 AM CDT this morning. For the Small Craft Advisory, from 8 AM this morning to 1 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ250-255-252100- /O.CON.KCRP.MF.Y.0021.000000T0000Z-210325T1400Z/ /O.NEW.KCRP.SC.Y.0030.210325T1300Z-210325T2100Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 334 AM CDT Thu Mar 25 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to one mile or less. For the Small Craft Advisory, northwest winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...For the Dense Fog Advisory, until 9 AM CDT this morning. For the Small Craft Advisory, from 8 AM this morning to 4 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ270-275-252100- /O.NEW.KCRP.SC.Y.0030.210325T1300Z-210325T2100Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 334 AM CDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 8 AM this morning to 4 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TC
2 follow-up statements
264 WHUS74 KCRP 251127 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 627 AM CDT Thu Mar 25 2021 GMZ230-235-251800- /O.CAN.KCRP.MF.Y.0021.000000T0000Z-210325T1400Z/ /O.CON.KCRP.SC.Y.0030.210325T1300Z-210325T1800Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 627 AM CDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...Northwest winds 20 to 25 knots with gusts up to 30 knots and rough waters expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ250-255-252100- /O.CAN.KCRP.MF.Y.0021.000000T0000Z-210325T1400Z/ /O.CON.KCRP.SC.Y.0030.210325T1300Z-210325T2100Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 627 AM CDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...Northwest winds 20 to 25 knots with gusts up to 30 knots expected. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-252100- /O.CON.KCRP.SC.Y.0030.210325T1300Z-210325T2100Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 627 AM CDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 25 knots with gusts up to 30 knots and seas 5 to 7 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 8 AM this morning to 4 PM CDT this afternoon. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TC
834 WHUS74 KCRP 252047 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 347 PM CDT Thu Mar 25 2021 GMZ250-255-270-275-252200- /O.CAN.KCRP.SC.Y.0030.000000T0000Z-210325T2100Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 347 PM CDT Thu Mar 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Wind and seas over the coastal waters have fallen below the Small Craft Advisory thresholds. Thus, the Advisory has been cancelled. However, mariners over the offshore coastal waters should exercise caution, late this afternoon and early evening, due to 4 to 6 feet combined seas with occasional seas up to 8 feet. $$ 87
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 12:27 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 25, 12:27 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1227 AM CDT Thu Mar 25 2021
.AVIATION /06Z TAFs/...
A mixture of IFR and LIFR ceilings and visibilities are present
across our eastern 3 terminals while COT and LRD remain VFR. A
cold front will approach the region early this morning bringing
gusty W-NW winds in it's wake. Winds will shift by 08/09Z at COT
and LRD and closer to 11/12Z across ALI, CRP and VCT. Ceilings and
visibilities will improve to VFR as the boundary passes through
the region. Continued a mention of LLWS at ALI, COT, and LRD as a
strong LLJ moves through overhead. Gusty winds behind the front,
roughly 25-30 knots, will persist through the late afternoon hours
before gradually weakening. Winds will shift back around to the
east-southeast by the end of the period.
&&
.PREV DISCUSSION... /Issued 956 PM CDT Wed Mar 24 2021/
DISCUSSION...
Surface low and associated cold front near Del Rio will sweep
across South Texas overnight tonight through early Thursday
Morning. Front appears to be on schedule to reach LRD-COT line
around 08z and off the coast 13-14z. Gusty southeast winds were
observed at LRD and COT in the past hour in advance of the front.
Winds will shift to the W-NW after frontal passage and may
briefly flirt with Wind Advisory Criteria early in the morning.
Precipitation chances are slim and will be mainly confined to the
VCT area. Don't anticipate expanding the Dense fog any farther
inland. Fog will erode from NW-SE as the front moves through early
Thursday Morning. Grids/Zones have been updated to reflect the
expansion of dense fog. Will allow the CFW to expire at 1am when
tide levels are forecast to drop. However they will remain
elevated until the front moves off the coast.
PREV DISCUSSION... /Issued 712 PM CDT Wed Mar 24 2021/
DISCUSSION...
Expanded the dense fog advisory to include the barrier islands
based on the latest observations. Will likely need to expand it
farther inland as the evening wears on with a deepening onshore
flow in response to sfc low development along the Rio Grande.
Also issued a Coastal Flood Advisory due to increased tide levels
along the coast and long wave swells (9 second periods observed in
the nearshore buoy). Water was reaching the dunes at high tide
earlier this evening and a flat high tide is expected to run well
into the evening.
AVIATION...
VFR conditions will rapidly deteriorate to low end MVFR early this
evening, then IFR by late evening as a moist low level onshore
flow develops, bringing areas of dense fog inland from the
immediate coast. A cold front will move through the western brush
country after midnight with gusty W-NW winds developing in its
wake. This front will reach the coast by mid morning Thursday
clearing out the low clouds and fog as drier air surges into the
region in its wake. Winds will remain gusty through Thursday
afternoon before subsiding and becoming northerly late.
PREV DISCUSSION... /Issued 456 PM CDT Wed Mar 24 2021/
DISCUSSION...
Upgraded to a dense fog advisory for the nearshore waters as warm
moist air over runs the cool shelf waters. The dense sea fog was
well evident on coastal webcams. The fog will likely spread inland
across the bays and coastal counties early this evening and persist
until the cold front moves through Thursday morning.
PREV DISCUSSION... /Issued 350 PM CDT Wed Mar 24 2021/
SHORT TERM (Tonight through Thursday Night)...
The combination of a passing upper level disturbance and sufficient
moisture has lead to a few showers to develop across the area this
afternoon. Although CAPE values have rocketed to above 3000 J/kg
over portions of the Coastal Plains today with very little CIN (per
LAPS analysis), moisture has been limited to the lower levels,
therefore limiting the thunderstorm potential. However, there is
still a slight chance for a few storms to develop later this
afternoon/evening. The primary hazard with any developing storm will
be strong straight-line winds, due to DCAPE values exceeding 1000
J/kg.
A mid/upper level low currently located over the Desert Southwest is
expected to open up into a long wave trough tonight as it ejects
into the Southern High Plains. This will push a surface cold front
across South Texas late tonight into early Thursday morning with
isolated to scattered showers and thunderstorms possible mainly over
northern and eastern portions of the CWA. The front should approach
our western counties around 08Z tonight, and transition eastward
through the morning before exiting into the coastal waters by the
late morning to early afternoon hours. At this time, anticipating
mostly shower activity associated with this front tonight due to
only weak instability available and a fairly strong cap in place,
which should limit the convective potential. But, cannot rule out a
stray thunderstorm provided enough forcing to break the cap. In
addition, foggy conditions are expected to develop ahead of the
front tonight restricting visibilities along the coast and around
the Victoria Crossroads region. Conditions should quickly improve in
the wake of the front Thursday morning.
A much drier airmass and a strong 40-50 kt LLJ will develop across
the area behind the front early Thursday morning. RH values will
drop into the teens by the afternoon over southern portions of the
CWA, with northwesterly winds of 20-30 kts mixing into the surface.
Given these conditions a Fire Weather Warning will remain in effect
from 9 AM to 5 PM tomorrow for the southern tier counties, from Webb
to Nueces. Strong north-northwesterly winds will gradually decouple
and veer to the east/southeast on Thursday night. However, generally
dry conditions are likely to persist through the end of the short-
term period.
Above average temperatures will continue despite the frontal passage
on Thursday due to downsloping winds behind the front. Highs will
range from the mid 70s along the coast to the upper 80s over the
southern and western counties. Lows tonight will be in the upper 50s
to mid 60s, but should run about 3-10 degrees cooler on Thursday
night, with lows in the low 50s to low 60s.
LONG TERM (Friday through Wednesday)...
GFS/EMCWF deterministic runs generally consistent with the nearly
stationary positioning of an upper disturbance/low near the Four
Corners Region Friday/Saturday. This system will contribute to
onshore flow/increase in onshore flow Friday night/Saturday. Yet,
below normal PWAT values Friday will contribute to warm/hot
conditions over the CWA. Warm/hot again Saturday. The combination of
upper jet dynamics in advance of the foregoing upper system, and
increasing moisture (yet limited to the near surface) may result in
isolated convection Sunday. A cold front over NRN/CNTRL TX Sunday is
expected to stall/remain north of the CWA, in response to the
approaching upper low. This upper system lifts across TX/SRN Plains
Sunday, and cold front remains north of the CWA. Anticipate
additional convection Sunday night/Monday. Another upper system is
expected to move across the Plains Wednesday, and this system,
combined with the associated front, may generate at least isolated
convection Wednesday over the CWA.
MARINE...
Patchy to areas of dense sea fog will continue along the bays
and nearshore waters this evening and overnight ahead of an
approaching cold front. As a result, a Marine Weather Statement
is in effect through at least midnight tonight. The front will
move offshore during the late morning hours Thursday with a
moderate to at times strong north to northwesterly flow developing
in its wake. A few isolated showers and storms are possible along
the front, mainly north of Port Aransas. Offshore winds will
decrease Thursday night and shift to the east. Persistent weak to
moderate onshore flow during the period. An upper level
disturbance/greater moisture may result in isolated convection
Sunday/Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 57 81 67 85 67 / 0 0 0 0 10
Victoria 53 83 66 84 66 / 0 0 0 10 10
Laredo 57 92 67 94 68 / 0 0 0 0 10
Alice 54 87 66 93 67 / 0 0 0 10 10
Rockport 61 77 67 80 67 / 0 0 0 10 10
Cotulla 53 92 65 93 67 / 0 0 0 0 10
Kingsville 55 84 66 90 67 / 0 0 0 0 10
Navy Corpus 62 75 67 78 68 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 9 AM this morning to 5 PM CDT this
afternoon For the following zones: Coastal Kleberg...
Coastal Nueces...Duval...Inland Kleberg...Inland Nueces...
Jim Wells...Webb.
Dense Fog Advisory until 8 AM CDT this morning For the following
zones: Aransas Islands...Calhoun Islands...Coastal
Aransas...Coastal Kleberg...Coastal Nueces...Coastal
Refugio...Coastal San Patricio...Kleberg Islands...Nueces
Islands.
Coastal Flood Advisory until 1 AM CDT early this morning For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
GM...Dense Fog Advisory until 9 AM CDT this morning For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor...
Coastal waters from Baffin Bay to Port Aransas out 20 NM...
Coastal waters from Port Aransas to Matagorda Ship Channel
out 20 NM.
&&
TC/95...AVIATIONHazardous weather outlook, Mar 24, 4:04 PM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 404 PM CDT Wed Mar 24 2021 TXZ229>234-239>247-342>347-442-443-447-252115- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 404 PM CDT Wed Mar 24 2021 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight There is a Moderate risk of rip currents through this evening. Isolated thunderstorms will be possible tonight. Patchy fog will be possible ahead of a cold front tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Red Flag Warning is in effect Thursday for the southern Coastal Bend and southern Brush Country. Isolated thunderstorms will be possible on Thursday. There will be a slight chance of thunderstorms on Sunday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-252115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 404 PM CDT Wed Mar 24 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight Areas of sea fog and dense sea fog will continue to be possible tonight through Thursday morning along the bays and nearshore waters. Isolated thunderstorms will be possible tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Areas of sea fog will be possible through Thursday morning along the bays and nearshore waters. Isolated thunderstorms will be possible on Thursday. There will be a slight chance of thunderstorms on Sunday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 88/87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:29 AM CDT | Wind Advisory | CRP | Duval, Jim Wells, Kleberg, Nueces, Webb | 10 hr |
| Mar 25, 3:16 PM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces | 7 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.